Utah, 2003Flash Flood in Utah, August 16, 2003
August 16, 2003 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 16, 2:34 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 16, 2:34 PM MST, 3 hours 26 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT SAT AUG 16 2003
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH TONIGHT. A NORTHERLY FLOW WILL DEVELOP LATE TONIGHT AND
CONTINUE INTO MONDAY. THIS WILL GRADUALLY DRY THE AREA OUT FROM THE
NORTHWEST.
.DISCUSSION...HEAVY RAIN PRODUCING CELLS SCATTERED AROUND THE AREA.
ALSO SMALL HAIL REPORTED. SOUTHERN UTAH SLOW TO GET GOING AFTER
CLOUDY MORNING. ANTECEDENT CONDITIONS ARE WETTEST DOWN SOUTH SO WILL
CONTINUE THE FF WATCH FOR THAT AREA. NO 18Z ETA AVAILABLE YET.
AIRMASS BEGINS TO SLOWLY DRY AND STABILIZE NEXT FEW DAYS. AVN HAS
WASHINGTON CUT-OFF LOW PASSING MOSTLY EAST OF UTAH WHILE ETA BRINGS
IT RIGHT OVER KSLC MONDAY. BUMPED UP POPS SLIGHTLY NORTHEAST
PORTIONS FOR SUNDAY AFTERNOON AND MONDAY BUT NOT CONVINCED LOW WILL
COME THAT CLOSE. MORE MODEL GYRATIONS ARE LIKELY THOUGH GIVEN
CUT-OFF NATURE OF THAT CIRCULATION. NO CHANGES IN THE EXTENDED
EXCEPT COOLED TEMPERATURES SLIGHTLY. MONSOON PATTERN CONTINUES
THROUGH DAY SEVEN.
SLC 4221 CDC 4221 GIBSON
.SLC...FLASH FLOOD WATCH FOR SOUTHERN AND EASTERN UTAH UNTIL
900 PM TONIGHT.
Hazardous weather outlook, Aug 16, 6:00 AM MST, 12 hours before
IDZ024-025-UTZ001>021-WYZ021-171300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT SAT AUG 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
THERE IS A THREAT OF FLASH FLOODING OVER SOUTHERN AND EASTERN UTAH
TODAY AND THIS EVENING WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL
900 PM MDT. SEE THE LATEST FLOOD WATCH ISSUED BY THE NATIONAL WEATHER
SERVICE IN SALT LAKE CITY...SLCFFASLC...FOR DETAILS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
Flash Flood, Duchesne
- When
- August 16, 6:00 PM MST to 8:00 PM MST
- Where
- Duchesne County, Duchesne
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.298, -110.425 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rain and flash flooding between Duchesne and Fruitland along Highway 40
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Massachusetts, August 16, 2003$2.5 million · 50 kt wind · 7 events
- Lightning Strike in New Hampshire, August 16, 200312 injured · 1 event
- Wildfire and Dust Devil in Montana, August 16, 20033 injured · $250,000 · 2 events
- Damaging Wind in South Carolina, August 16, 2003$300,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, August 16 to 17, 2003$211,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Georgia, August 16, 20031 injured · $66,000 · 1.25 in hail · 23 events
- Flash Flood and Hail in Maryland, August 16, 2003$105,000 · 1 in hail · 20 events
- Wildfire in Montana, August 16 to 31, 2003$250,000 · 1 event
- Damaging Winds in Maryland, August 16, 2003$102,000 · 50 kt wind · 2 events
- Flash Flood in North Carolina, August 16 to 17, 2003$100,000 · 1 event
- Damaging Winds in Pennsylvania, August 16, 2003$62,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, August 16, 2003$50,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380005.